Thunderstorm Wind, Harrison
- When
- July 4, 3:48 PM CST
- Where
- Harrison County, (Bix)keesler Afb Bil
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 30.400, -88.920
Isolated strong to severe thunderstorms developed during the afternoon in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed during the afternoon in an unstable atmosphere.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 4, 2:51 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT SAT JUL 4 2009
.SHORT TERM...
CONVECTIVE COVERAGE BETTER THAN FRIDAY BUT STILL LESS THAN NORMAL
FOR THIS TIME OF YEAR. MOST ACTIVITY SHOULD BE DISSIPATED BY
SUNSET TO ALLOW RAIN FREE FIREWORKS DISPLAYS ACROSS MUCH OF THE
AREA. THE STRONGEST ACTIVITY HAS BEEN ALONG A CONVERGENCE REGION
OVER JACKSON COUNTY MISSISSIPPI. THE REMAINDER OF THE COVERAGE
SEEMS TO BE DRIVEN BY LAKE BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS. HUMIDITY LEVELS TO REMAIN HIGH THROUGH SUNDAY WHICH
WILL MAINTAIN MUGGY CONDITIONS TONIGHT AND SLIGHTLY LOWER
TEMPERATURES IN THE LOWER TO MID 90S SUNDAY. WILL MAINTAIN THE 20
PERCENT POPS FOR SUNDAY. WEAK FRONTAL ZONE DROPS INTO THE AREA
MONDAY AND SHOULD PROVIDE A STRONGER SYNOPTIC FOCUS FOR A MORE
WIDESPREAD RAIN EVENT. CONTINUITY WITH ONGOING FORECAST MAINTAINED
WITH 60 PERCENT RAIN CHANCES AND HIGHS ONLY AROUND 90. 24/RR
.LONG TERM...
RESIDUAL FRONTAL ZONE MAY POSE ISSUES FOR TIMING AND LOCATION OF
BEST RAIN CHANCES DURING THE UPCOMING WEEK. AT THIS TIME WILL
MAINTAIN CLIMATOLOGICAL SCATTERED AFTERNOON COVERAGE EACH DAY AND
TEMPERATURES CLOSE TO CLIMO AS WELL. 24/RR
&&
.AVIATION...
WIDESPREAD CU FIELD HAS ONCE AGAIN DEVELOPED WITH AREA OF HIGH
CLOUDS MOVING IN FROM THE NORTH. THUNDERSTORM DEVELOPMENT HAS BEEN
RELATIVELY ISOLATED...SO NOT CONFIDENT ENOUGH TO ADD ANY TEMPO
GROUPS. GPT LOOKS TO HAVE THE BEST POTENTIAL AND HAVE ADDED VCTS FOR
CLOSE PROXIMITY. IF ANY STORMS DO REACH A TERMINAL...IMPACTS SHOULD
BE RELATIVELY BRIEF AT LESS THAN AN HOUR BUT COULD RESULT IN A HEAVY
DOWNPOUR AND FREQUENT LIGHTNING. SW TO W WINDS WILL BE SLIGHTLY
GUSTY BUT BELOW 20 KTS. WINDS WILL RELAX SOME OVERNIGHT BUT NOT GO
COMPLETELY CALM. INCREASING WINDS EXPECTED TOMORROW. VFR CONDITIONS
WILL PREVAIL AT ALL TERMINALS.
MEFFER
&&
.MARINE...
THUNDERSTORMS ORIGINALLY DEVELOPED ALONG STALLED FRONT THIS MORNING
BUT HAVE NOW TRANSITIONED MORE TO DEVELOPING ON THE MANY OUTFLOW
BOUNDARIES MOVING THROUGH THE COASTAL WATERS. NOT MANY CHANGES
EXPECTED THROUGH TONIGHT. WINDS WILL INCREASE INTO THE 10 TO 15 KT
RANGE TOMORROW AND PERSIST THROUGH MUCH OF THE REST OF THE PERIOD.
SEAS WILL RESPOND WITH A SLIGHT INCREASE. AT THE SAME TIME...RAIN
CHANCES WILL SLIGHTLY INCREASE TOMORROW AND CONTINUE RAMPING UP THRU
MONDAY. AFTERNOON THUNDERSTORMS TO PERSIST UNTIL AT LEAST MID WEEK.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 94 75 90 / 10 20 30 60
BTR 78 94 77 90 / 0 20 30 60
MSY 79 92 78 90 / 10 20 30 60
GPT 79 91 78 89 / 10 20 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ034>040-046>050-
056>070.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071-077-
080>082.
GM...NONE.
&&
24/RRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT SAT JUL 4 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-050500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1115 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT BRIEF SCATTERED AFTERNOON THUNDERSTORMS MAINLY ACROSS SOUTHEAST LOUISIANA WILL BE CAPABLE OF PRODUCING OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL AND WIND GUSTS 30 TO 40 MPH. DUE TO DRIER AIR ALOFT...COVERAGE SHOULD REMAIN RATHER SPARSE AND ANY STORMS SHOULD ONLY LAST GENERALLY 20 MINUTES OR LESS. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER LAND AREAS TODAY. OVER THE COASTAL WATERS MAINLY EAST OF THE MISSISSIPPI RIVER AND BEYOND 20 NM FROM SHORE...A CLUSTER OF STRONG THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING...LOCALLY ROUGH SEAS...WIND GUSTS 25 TO 35 KNOTS AND WATERSPOUTS. A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AS HEAT INDEX LEVELS RISE TO NEAR 110 AT MOST LOCATIONS AWAY FROM COASTAL INFLUENCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASED CHANCE FOR THUNDERSTORMS IS EXPECTED MONDAY AND THROUGH MUCH OF OF NEXT WEEK AS A WEAK COLD FRONT STALLS ACROSS THE GULF COAST STATES. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED STRONG AND EVEN A SEVERE STORM OR TWO IS POSSIBLE. THE MAIN RISK FROM ANY OF THESE STORMS WILL BE GUSTY TO DAMAGING WINDS...HEAVY RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24/RR
MSZ082-041945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 PM CDT SAT JUL 4 2009 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING JACKSON COUNTY... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF OCEAN SPRINGS...OR ABOUT 5 MILES WEST OF VANCLEAVE. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT AREAS AROUND STATE HIGHWAY 57 THROUGH 230 PM. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND SMALL HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 98/SO
MSZ081-042230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 433 PM CDT SAT JUL 4 2009 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING HARRISON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BILOXI...OR ABOUT 3 MILES NORTHWEST OF BILOXI...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM IS PRODUCING A FUNNEL CLOUD AS REPORTED BY LAW ENFORCEMENT. A TORNADO IS NOT EXPECTED AT THIS TIME WITH THIS THUNDERSTORM BUT WIND SPEEDS UP TO 40 MPH WILL BE POSSIBLE IN CONJUNCTION WITH THE FUNNEL CLOUD. THE STRONG THUNDERSTORM WILL BE NEAR... GULFPORT AIRPORT AND GULFPORT BY 530 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The Mobile radar (KMOB), 72 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime to quarter size hail was reported.
Thunderstorm winds blew down tree limbs and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190613, 190614, 190615.